MAUDE Adverse Event Report: DEPUY SPINE INC 4.35MM DOUBLE-LEAD TAP; TAP, BONE

DEPUY SPINE INC 4.35MM DOUBLE-LEAD TAP; TAP, BONE
Catalog Number 279702400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A follow up report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that the posterior lumbar interbody fusion surgery was performed on (b)(6) 2018 to fix l4.During the surgery, it was reported that the tip of the tap was broken at the 30mm from the tip.The broken fragment was removed by using plier.There was no adverse consequence to the patient.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination at the macroscopic level revealed that the fracture was located at the 30mm from the tap¿s tip.The fracture analysis report notes that the uniform surface of the fractured surface indicates that the instrument underwent a static failure.The absence of rotational deformation and a termination site implies that the driver was broken under a cantilever force.The static overloading led to a fracture of the tip.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the tap¿s distal tip fracturing cannot be positively determined.However, the fracture analysis report notes that the uniform of the fracture surface indicates that the device underwent a static failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.35MM DOUBLE-LEAD TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8254093
Report Number1526439-2019-51233
Device Sequence Number2463554
Product Code HWX
UDI-Device Identifier10705034198590
UDI-Public10705034198590
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279702400
Device Lot Number0905NG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1